Alert archive / Ohio / Wind Chill Advisories in 2006

Wind Chill Advisory 1, NWS Cleveland, OH

February 18, 20069 counties in Ohio

NWS Cleveland, OH issued this wind chill advisory at Feb 18, 2006, 6:11 AM EST for 9 counties in Ohio. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2006, 6:11 AM EST (11:11 UTC)
Expired
Feb 18, 2006, 3:29 PM EST
In force
9 hr
Issued by
NWS Cleveland, OH

Counties Crawford County, OH, Hancock County, OH, Lucas County, OH, Marion County, OH, Ottawa County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 121 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 11.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2006-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2006-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCLE 181111
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
611 AM EST SAT FEB 18 2006

OHZ003-006>008-017-018-027-028-036-181600-
/O.NEW.KCLE.WC.Y.0001.060218T1111Z-060218T1600Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY...BUCYRUS...
MARION
611 AM EST SAT FEB 18 2006

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

ARCTIC AIR MOVING INTO THE AREA HAS PUSHED WIND CHILL READINGS
DOWN AROUND 10 DEGREES BELOW ZERO EARLY THIS MORNING. NORTHWEST
WINDS OF 10 TO 20 MPH WILL KEEP WIND CHILLS AROUND 10 BELOW THIS
MORNING UNTIL TEMPERATURES RISE UP INTO THE LOW TO MID TEENS BY
LATE MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE
OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO
THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO
WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

PAZ001>003-181915-
/O.CON.KCLE.LE.Y.0006.000000T0000Z-060219T0300Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
611 AM EST SAT FEB 18 2006

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
THIS EVENING...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
THIS EVENING. 

ALSO WITH TEMPERATURES IN THE TEENS AT TIMES...WIND CHILL VALUES
WILL DROP TO NEARLY 10 DEGREES BELOW ZERO SO DRESS ACCORDINGLY
AND LIMIT OUTDOOR EXPOSURE.

IN LAKE EFFECT SNOW...THE WEATHER CAN VARY FROM LOCALLY HEAVY
SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU
WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES
IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER
RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR
UPDATES.

$$
ADAMS
2 follow-up statements
000 
WWUS41 KCLE 181606
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1106 AM EST SAT FEB 18 2006

OHZ003-006>008-017-018-027-028-036-182100-
/O.EXT.KCLE.WC.Y.0001.000000T0000Z-060218T2100Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY...BUCYRUS...
MARION
1106 AM EST SAT FEB 18 2006

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

ARCTIC AIR CONTINUES TO COVER THE AREA. THIS HAS KEPT TEMPERATURES BETWEEN 5
AND 10 DEGREES ABOVE ZERO LATE THIS MORNING. NORTHWEST WINDS OF
10 TO 20 MPH WILL ALSO CONTINUE INTO THE AFTERNOON HOURS AND KEEP
WIND CHILLS AROUND 10 BELOW FOR MOST OF THE AFTERNOON. WITH SOME
SUN TEMPERATURES COULD WARM A FEW DEGREES BY MID TO LATE AFTERNOON.

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 10 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE
OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO
THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO
WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

PAZ001>003-190015-
/O.CON.KCLE.LE.Y.0006.000000T0000Z-060219T0300Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
1106 AM EST SAT FEB 18 2006

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
THIS EVENING...

LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE AFTERNOON
HOURS. THE NORTHWEST WIND FLOW ACROSS THE LAKES COULD INCREASE THE
COVERAGE OF THE SNOW SHOWERS BY MID TO LATE AFTERNOON AND ANOTHER
1 TO 2 INCHES OF SNOW COULD ACCUMULATE IN THE HEAVIER SNOW
SHOWERS. 

ALSO WITH TEMPERATURES AROUND 10 DEGREES...WIND CHILL VALUES WILL 
DROP TO BETWEEN ZERO AND 10 DEGREES BELOW ZERO SO DRESS
ACCORDINGLY AND LIMIT OUTDOOR EXPOSURE.

IN LAKE EFFECT SNOW...THE WEATHER CAN VARY FROM LOCALLY HEAVY
SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU
WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES
IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER
RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR
UPDATES.

$$
BM
000 
WWUS41 KCLE 182029
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
329 PM EST SAT FEB 18 2006

PAZ001>003-182130-
/O.CAN.KCLE.LE.Y.0006.000000T0000Z-060219T0300Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
329 PM EST SAT FEB 18 2006

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE AFTERNOON AND
EVENING HOURS. SOME SNOW SHOWERS MAY BE HEAVY AT TIMES...HOWEVER 
ADDITIONAL ACCUMULATIONS WILL BE LIMITED TO 2 INCHES OR LESS.
THEREFORE THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED
THE LAKE EFFECT SNOW ADVISORY.

PERIODS OF BLOWING AND DRIFTING SNOW WILL BE POSSIBLE THROUGH THE
EVENING HOURS...AS WELL AS WIND CHILL READINGS BELOW ZERO.

$$

OHZ003-006>008-017-018-027-028-036-182130-
/O.CAN.KCLE.WC.Y.0001.000000T0000Z-060218T2100Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY...BUCYRUS...
MARION
329 PM EST SAT FEB 18 2006

...WIND CHILL ADVISORY IS CANCELLED...

WINDS ACROSS THE ADVISORY AREA HAVE WEAKENED OVER THE PAST
SEVERAL HOURS...WITH WIND CHILL READINGS AT OR SLIGHTLY BELOW
ZERO. WINDS WILL CONTINUE TO WEAKEN AS THE AFTERNOON AND EVENING
PROGRESSES...THEREFORE THE NATIONAL WEATHER SERVICE IN CLEVELAND
HAS CANCELLED THE WIND CHILL ADVISORY.

WIND CHILL READINGS WILL REMAIN BELOW ZERO THROUGH THE OVERNIGHT HOURS.
IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT
FROSTBITE AND HYPOTHERMIA.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 6:04 AM EST, 7 minutes earlier.

Area forecast discussion, Feb 18, 6:04 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
604 AM EST SAT FEB 18 2006

.SHORT TERM (TODAY)...
WL UPDATE TO ADJUST TEMPS FOR TDA WHERE CURRENT READING HV FALLEN
QUICKER THAN THOUGHT EARLIER. ALSO...COLDER TEMPS HV PUSHED WIND
CHILLS DOWN AROUND MINUS 10 IN THE NW SO WL ADD MORN WND CHILL
ADVSRY.

&&

.SHORT TERM (TODAY THRU SUNDAY)...
BANDS OF LK EFCT SN DROPPING SE IN LWR MI SHUD BGN TO PRIME UPSTREAM
ENVIRONMENT FOR CONNECTION ONTO LERI EARLY THIS MORN. HI AND MID
CLDS OVR AREA ATTM WL SAG BACK S AS TROF DROPS DOWN SO SEEDING FM
ABV WL BE CUT OFF. MSTR REST OF TDA INTO TNGT GNLY FM ABT 850 MB AND
BLW SO ACCUM LIMITED. WL RELUCTANTLY CONT WITH ADVSRY AS THINK AN
INCH OR SO MAY OCCUR BY DAYBREAK WITH ANOTHER 2 TO 4 PSBL FOR REST
OF TDA AND ANOTHER INCH THIS EVE BFR DRY AIR AND SUBSIDENCE WITH
RDGG WINS OUT AND SHUTS DOWN SHSN TO MNLY FLURRIES OR LGT SHSN WHICH
MAY CONT THRU SUN AS WLY FLOW RMNS. WL XTND ADVSRY TIL 10 PM TNGT
FOR NW PA TO CATCH PD WHEN BETTER SN EXPECTED TO OCCUR.

HI TEMPS TDA WL LARGELY DEPEND ON MORN READINGS. ATTM CLDS HV
STOPPED TEMP DROP BUT MUCH COLDER AIR IN MI AND SHUD PUSH DOWN INTO
OUR AREA REST OF THE EARLY MORN HRS BUT WONDER WHETHER WE WL BE DOWN
TO TDAS HI TEMPS PER GUIDANCE BY THEN.

&&

.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
SOME TEMP MODIFICATION WILL OCCUR ON THE BACK SIDE OF THE HIGH
TUESDAY AND WEDNESDAY WHILE GFS BRINGS A WK LOW ACRS THE GRTLKS.
WENT WITH HPC TEMPS THRU THE EXTENDED.  OTRW NO BIG CHG THRU THE PD.

&&

.AVIATION(06Z-06Z)...
HIGH PRESSURE BUILDING EAST SETTING UP A WEST TO NORTHWEST FLOW IN
THE COLD AIR ADVECTION TO PRODUCE SOME LAKE EFFECT SNOW SHOWERS.
THIS ACTIVITY WILL CONTINUE MAINLY OVER THE NORTHEAST PORTIONS OF
THE FORECAST AREA.  GRADUAL CLEARING WILL TAKE PLACE OVER THE
WESTERN AND SOUTHERN PORTIONS OF THE AREA TOMORROW.  WINDS WILL
DIMINISH SLIGHTLY OVERNIGHT AS SOME DECOUPLING OCCURS AND THEN PICK
BACK UP AGAIN TOMORROW MORNING TO BETWEEN 10 AND 20 KNOTS IN THE
WAKE OF THE WEAK COLD FRONT PUSHING SOUTH TOWARD THE AREA.  LOOKING
AT 15 TO 25 KNOTS AT ERIE TOMORROW.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...WIND CHILL ADVISORY UNTIL 11 AM.
.PA...LAKE EFFECT SNOW ADVISORY THRU 10 PM THIS EVE.

&&

SHORT TERM...ADAMS
LONG TERM...TK
AVIATION...MRD
Hazardous weather outlook, Feb 18, 5:23 AM EST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
523 AM EST SAT FEB 18 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-191030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
523 AM EST SAT FEB 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A LAKE EFFECT SNOW ADVISORY IS IN EFFECT UNTIL 10 PM THIS EVENING
FOR ERIE AND CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA. LAKE
EFFECT SNOW SHOWERS WILL OCCUR TODAY AND TONIGHT FOR THE SNOWBELT
WITH ACCUMULATION OF 3 TO 6 INCHES BY LATE THIS EVENING IN
NORTHWEST PENNSYLVANIA AND 2 TO 4 INCHES FOR OTHER PARTS OF THE
SNOWBELT. WINDS GUSTING TO AROUND 30 MPH WILL ALSO CAUSE BLOWING
AND DRIFTING OF THE SNOW.

WIND CHILL READINGS MAY APPROACH 10 BELOW ZERO THIS MORNING AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED LAKE EFFECT SNOW SHOWERS ARE EXPECTED SUNDAY THROUGH
MONDAY NIGHT FOR MAINLY THE SNOWBELT COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEZ142>149-162>169-191030-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
523 AM EST SAT FEB 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED LAKE EFFECT SNOW SHOWERS WILL OCCUR FOR MAINLY THE
EASTERN TWO THIRDS OF LAKE ERIE TODAY AND TONIGHT. WINDS TO 30
KNOTS THIS MORNING AND COLD TEMPERATURES MAY PRODUCE AREAS OF
FREEZING SPRAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS TO 30 KNOTS PART OF SUNDAY THROUGH MONDAY WILL CONTINUE TO
PRODUCE AREAS OF FREEZING SPRAY. ALSO SCATTERED SNOW SHOWERS WILL
CONTINUE FOR THE EAST TWO-THIRDS OF THE LAKE THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Chill Advisories in Ohio, 2006Every wind chill advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.